# SDR YAXA2017022801

- Difficulty date: February 27, 2017
- Submitted: February 28, 2017
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 11,478 hours
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: CD140481
- Part serial: 2424
- Condition: Leaking
- Location: Zone 100
- Part time: 866 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMELL OF EXHAUST IN CABIN AND CO DETECTOR STARTED TO CHANGE COLOR WHEN RUNNING CABIN HEATER IN CLIMB. A PRESSURE DECAY TEST REVEALED A BREACHED COMBUSTION LINER IN THE CABIN HEATER (865.6 HOURS SINCE NEW). THE CABIN HEATER WAS REPLACED WITH NEW. THIS IS THE 2ND CONSECUTIVE HEATER BY THIS MANUFACTURER THAT HAS EXPERIENCED A SIMILAR FAILURE AT LESS THAN 1000 HOURS SINCE NEW. THE ROUTINELY SCHEDULED PRESSURE DECAY TESTS DO NOT START UNTIL 1000 HOURS SINCE NEW.
